Hail, Dallas
- When
- April 25, 9:40 AM CST
- Where
- Dallas County, Garland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.920, -96.630
Numerous severe thunderstorms developed along a dryline as an upper level disturbance approached north Texas. The atmosphere was very unstable and perfectly primed for supercell thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Numerous severe thunderstorms developed along a dryline as an upper level disturbance approached north Texas. The atmosphere was very unstable and perfectly primed for supercell thunderstorms. The severe weather primarily affected areas south and east of an Erath to Cooke County line due to the positions of the dryline and a southward moving cold front. Hail up to the size of tennis balls and downburst winds up to 80-90 mph occurred across portions of the region. There was also 11 EF-0 tornadoes confirmed during the afternoon and evening hours of the 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 25, 9:04 AM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1004 AM CDT MON APR 25 2011 .UPDATE... I AM RAISING THE POPS FOR THE METROPLEX EASTWARD TODAY AND THIS EVENING...UPDATE OUT SHORTLY. 84 && .AVIATION... MVFR CEILINGS WILL LIFT TO VFR BY MIDDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND EVENING ALONG AND EAST OF INTERSTATE 35 AND THESE MAY AFFECT THE TAF SITES. SEVERE WEATHER WILL AGAIN BE POSSIBLE. THE MAIN CHALLENGE FOR TODAY /ASIDE FROM THE CONVECTION/ WILL BE THE WINDS. ALL THE MODELS DIFFER ON HOW FAR THE DRY LINE WILL PUSH EAST AND IF A COLD FRONT WILL PUSH SOUTH LATER TODAY. WILL BRING THE DRYLINE INTO THE TAF SITES LATE THIS AFTERNOON RESULTING IN A WEST-SOUTHWEST WIND AND THEN WILL BRING THE COLD FRONT THROUGH THE METROPLEX TAF SITES OVERNIGHT. THIS FRONT WILL LIKELY STALL AND LIFT NORTH BEFORE REACHING KACT. 82/JLD && .PREV UPDATE... .UPDATE... DROPPED THE SEVERE WATCH...IN PREPARATION FOR NEW WATCHES WHEN CONVECTION STARTS TO RE-FIRE LATER THIS MORNING. THIS STILL LOOKS LIKE AN INTENSE SEVERE WEATHER DAY WITH PLENTY OF SHEAR...PLENTY OF CAPE...AND PLENTY OF HELICITY. 15 PERCENT TORNADO PROBABILITY RUNS DOWN I-35 CORRIDOR AND EASTWARD...AND IT CERTAINLY LOOKS VALID SO FAR. 84 && .PREV DISCUSSION... /ISSUED 424 AM CDT MON APR 25 2011/ A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST THIS MORNING AS ENERGY FROM A SHORT WAVE TROUGH TRANSLATES ACROSS THE REGION. ISOLATED HAIL AND DOWBURST WINDS WILL BE THE PRIMARY HAZARDS THIS MORNING. EXPECT A DRY LINE TO MOVE INTO THE WESTERN COUNTIES OF NORTH TEXAS THIS AFTERNOON WITH MUCH DRIER AND BREEZY CONDITIONS BEHIND IT. WE DO EXPECT ELEVATED GRASS FIRE DANGER GENERALLY WEST OF A BOWIE TO HAMILTON LINE. HOWEVER... GENEROUS RAINFALL IN MANY NORTH TEXAS COUNTIES AND MARGINAL WIND SPEEDS WILL KEEP FIRE WEATHER CONDITIONS FROM BECOMING CRITICAL THIS AFTERNOON. WIND SPEEDS EAST OF THE DRY LINE WILL BE A BIT STRONGER...BUT AFTERNOON RELATIVE HUMIDITIES WILL REMAIN ABOVE 35 PERCENT. EXPECT THUNDERSTORMS TO INITIATE ON THE DRY LINE THIS AFTERNOON AS ANOTHER SHORT WAVE APPROACHES FROM THE WEST. STORMS THIS AFTERNOON SHOULD FORM A BIT FURTHER EAST AND AFFECT LOCATIONS GENERALLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN WITH HAIL..DAMAGING WIND...AND ISOLATED TORNADOES. THE STORMS WILL END FROM WEST TO EAST TONIGHT AS THE DRY LINE AND A COLD FRONT MOVE ACROSS THE REGION. THE COLD FRONT MAY HANG UP IN THE SOUTHEAST ZONES TUESDAY AND BE A FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS...BUT IT APPEARS THAT THE BEST CHANCES WILL BE SOUTHEAST OF THE REGION. A SECONDARY COLD FRONT WILL MOVE ACROSS THE RED RIVER TUESDAY NIGHT WHILE ANOTHER TROUGH MOVES QUICKLY ACROSS THE REGION. MOISTURE SHOULD BE A BIT LIMITED WITH THIS SYSTEM...BUT A FEW STORMS WILL BE POSSIBLE IN THE NORTH. THERE MAY BE AN ELEVATED FIRE WEATHER THREAT WEDNESDAY AFTERNOON AS DRY NORTHWEST WINDS INCREASE BEHIND THE COLD FRONT. THE WEATHER PATTER LOOKS QUIET FOR THE LATTER HALF OF THE WEEK AS UPPER LEVEL HIGH PRESSURE BUILDS IN FROM THE WEST. THE RIDGE AXIS WILL SHIFT EAST OF THE REGION ON SATURDAY AS A TROUGH AND ASSOCIATED COLD FRONT MOVE ACROSS THE REGION. A FEW THUNDERSTORMS MAY ACCOMPANY THE COLD FRONT SATURDAY AFTERNOON AND EVENING...ESPECIALLY IN THE EAST WHERE MOISTURE SHOULD BE MORE ABUNDANT. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 86 61 82 59 76 / 60 40 10 10 10 WACO, TX 88 64 88 62 82 / 40 20 20 10 10 PARIS, TX 79 61 78 60 69 / 60 60 10 40 40 DENTON, TX 84 56 82 53 74 / 50 40 10 20 10 MCKINNEY, TX 82 59 81 57 73 / 60 50 10 20 20 DALLAS, TX 84 63 82 61 76 / 60 50 10 10 10 TERRELL, TX 85 65 82 60 75 / 60 60 10 10 20 CORSICANA, TX 86 66 84 64 77 / 60 50 20 10 10 TEMPLE, TX 89 64 89 62 81 / 30 20 20 10 10 MINERAL WELLS, TX 86 55 85 52 75 / 20 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 749 AM CDT MON APR 25 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 749 AM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRY LINE AND COLD FRONT THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG THE I-35 CORRIDOR AND A MODERATE RISK OF SEVERE THUNDERSTORMS TO THE EAST OF I-35. SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES. AREAS THAT SAW SOAKING RAINS OVER THE WEEKEND MAY EXPERIENCE NUISANCE PONDING OR FLASH FLOODING IF SUSTAINED HEAVY RAIN OCCURS AGAIN TODAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN COUNTIES OF NORTH TEXAS THIS AFTERNOON DUE TO DRY AND BREEZY CONDITIONS. HOWEVER...RECENT RAINFALL SHOULD KEEP CONDITIONS FROM REACHING CRITICAL LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES CONTINUE ACROSS THE SOUTHEAST SECTION OF NORTH TEXAS TUESDAY AND ACROSS THE NORTHERN AREAS TUESDAY NIGHT AND WEDNESDAY MORNING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS. ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY WEDNESDAY AFTERNOON ACROSS MOST OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ALONG AND EAST OF INTERSTATE 35 THIS AFTERNOON AND TONIGHT. 92
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
454 AM CDT MON APR 25 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 AM HAIL 1 E EULESS 32.83N 97.06W
04/25/2011 E1.75 INCH TARRANT TX PUBLIC
REPORTED ON THE NORTH END OF DFW AIRPORTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 502 AM CDT MON APR 25 2011 TXZ119-134-251030- DALLAS TX-ELLIS TX- 502 AM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN DALLAS COUNTY NORTHWESTERN ELLIS COUNTY AT 502 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES EAST OF MIDLOTHIAN...MOVING NORTHEAST AT 30 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE DESOTO...FERRIS...GLENN HEIGHTS...HUTCHINS...LANCASTER...MIDLOTHIAN...OAK LEAF...OVILLA...RED OAK AND WILMER. PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT MONDAY MORNING FOR NORTHEASTERN TEXAS. LAT...LON 3269 9660 3252 9653 3238 9702 3253 9707 TIME...MOT...LOC 1002Z 247DEG 27KT 3250 9692
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
518 AM CDT MON APR 25 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 AM HAIL 1 S DESOTO 32.57N 96.85W
04/25/2011 E0.88 INCH DALLAS TX TRAINED SPOTTER
IN GLENN HEIGHTSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
532 AM CDT MON APR 25 2011
TXZ119-121-134-251100-
DALLAS TX-KAUFMAN TX-ELLIS TX-
532 AM CDT MON APR 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN DALLAS COUNTY
NORTHEASTERN ELLIS COUNTY
CENTRAL KAUFMAN COUNTY
AT 532 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF HUTCHINS...MOVING EAST AT 40
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COMBINE...CRANDALL...
FERRIS...KAUFMAN...PALMER...SEAGOVILLE...TERRELL AND WILMER.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
MONDAY MORNING FOR NORTHEASTERN TEXAS.
LAT...LON 3273 9651 3280 9609 3262 9611 3241 9666
3255 9677
TIME...MOT...LOC 1032Z 249DEG 35KT 3254 9660SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
608 AM CDT MON APR 25 2011
TXZ122-123-251145-
RAINS TX-VAN ZANDT TX-
608 AM CDT MON APR 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
RAINS COUNTY
NORTHERN VAN ZANDT COUNTY
AT 608 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES WEST OF WILLS POINT...MOVING EAST AT 35
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE EAST TAWAKONI...EDGEWOOD...
EMORY...FRUITVALE...GRAND SALINE...WILLS POINT AND LAKE TAWAKONI
STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM.
LAT...LON 3259 9607 3285 9608 3286 9594 3288 9597
3290 9597 3296 9595 3299 9593 3298 9567
3296 9565 3272 9562 3270 9559
TIME...MOT...LOC 1108Z 255DEG 32KT 3272 9604
92PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1037 AM CDT MON APR 25 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL WEATHERFORD 32.77N 97.80W
04/25/2011 E1.75 INCH PARKER TX PUBLICThe Dallas/Ft Worth radar (KFWS), 74 km away, was scanning. The volume nearest the first event began at 15:39 UTC.
56 hail, 15 thunderstorm wind, 12 tornado, 2 lightning, 2 flash flood. Local standard time, as filed.
A house between Commerce and Campbell was struck by lightning and ignited a small fire. The rain put the fire out and damage was limited to television equipment.
Nickel size hail fell about 2 miles north of Muenster.
A NWS Storm Survey determined an EF-0 tornado began approximately 2 miles southeast of Bluff Dale in Erath County and continued to the east into Hood County. This tornado had a path length of approximately 2.5 miles and an estimated width of 150 yards. Mostly tree damage occurred with this tornado and winds were estimated at 85 mph.
A NWS Storm Survey determined an EF-0 tornado began approximately 2 miles southeast of Bluff Dale in Erath County and continued to the east into Hood County. This tornado had a path length of approximately 2.5 miles and an estimated width of 150 yards. Mostly tree damage occurred with this tornado and winds were estimated at 85 mph.
A NWS Storm Survey determined an EF-0 tornado began approximately 4.5 miles southwest of Tolar. This tornado had a path length of approximately 0.5 miles and an estimated width of 25 yards. Mostly tree damage occurred with this tornado and winds were estimated at 75-80 mph.
A 22 year-old male was struck by lightning while working outdoors in Star Harbor. It is believed that lightning struck the tree next to him.
Hen egg to tennis ball size hail fell at the intersection of Farm-to-Market Road 2622 and Highway 380 near Stony.
Several large trees were blown down about 6 miles north-northeast of Palestine.
Quarter size hail fell near the community of Pecan Plantation.
A NWS Storm Survey determined an EF-0 tornado began approximately 2.5 miles west-northwest of Rainbow. This tornado had a path length of approximately 0.75 miles and an estimated width of 50 yards. Mostly tree damage occurred with this tornado and winds were estimated at 75-80 mph.
Large tree branches were knocked down in Denton. At least one large branch landed on the roof of a house.
A NWS Storm Survey determined an EF-0 tornado occurred north of Cleburne State Park. This tornado had a path length of approximately 2.5 miles and an estimated width of 400 yards. Mostly tree damage occurred with this tornado and winds were estimated at 75 mph.
A NWS Storm Survey determined an EF-0 tornado occurred 3 miles east-northeast of Cleburne State Park. This tornado had a path length of approximately 1 mile and an estimated width of 150 yards. Mostly tree damage occurred with this tornado and winds were estimated at 75 mph.
Dime size hail was reported between the cities of Gatesville and Levita.
Several large tree limbs were knocked down.
A NWS Storm Survey determined an EF-0 tornado occurred 2 miles south-southeast of Itasca. This tornado had a path length of approximately 0.7 miles and an estimated width of 30 yards. Mostly tree damage occurred with this tornado and winds were estimated at 75 mph. The tornado was described as small and rope-like.
Quarter size hail fell along Interstate 35W at mile marker 11 near Itasca.
Several travel trailers were blown over, many trees and power poles were knocked down, and a metal building was severely damaged in Sulphur Springs. A tree at The Propane Company on Loop 31 was snapped and fell on a carport which damaged the car underneath the covering.
Trees were knocked down on CRs 3511 and 3504. A barn in the area was also destroyed.
Several trees were blown down by estimated 60 MPH winds. One tree fell on a house on CR 3504. Trees were also reported down on CR 3511, and a barn in the area was destroyed.
Flash flooding was reported 2 miles west of the town of Carson.
Large tree limbs were broken by high winds in Paris.
Quarter to golfball size hail fell at the Highway 31 and Highway 84 split in northern Waco.
Ping pong ball sized hail fell at Texas State Technical College northeast of Waco.
A NWS Storm Survey determined an EF-0 tornado began just west of Avalon and moved east into town. This tornado had a path length of approximately 0.5 miles and an estimated width of 50 yards. An elementary school suffered partial roof loss and a residence also sustained minor damage to its roof. Winds were estimated at 80 mph.
Thunderstorm winds were estimated to be near 90 to 100 MPH in Bardwell. Numerous trees in and around the town were reported to be flattened.
Golfball size hail fell along Interstate 30 at mile marker 99 west of Campbell.
Numerous trees were blown down and several structures sustained damage due to high winds west of the town of Emhouse along Farm-to-Market Road 1126.
Winds were estimated to be near 60 mph in Como.
Several business signs were blown down along Highway 22 in Corsicana.
Golfball size hail fell on the western side of Mexia.
A barn in the Pickton-Pine Forest area lost its metal roof.
Large trees were blown over on the south side of Athens.
Hail stones slightly larger than the size of tennis balls fell west of Teague.
Severel streets were barricaded due to high water in the Oaklawn neighborhood of Corsicana.
A NWS Storm Survey determined an EF-0 tornado occurred approximately 3 miles northeast of Coolidge. This tornado had a path length of approximately 1.3 miles and an estimated width of 100 yards. Mostly tree damage occurred with this tornado and winds were estimated at 70 mph.
A NWS Storm Survey determined an EF-0 tornado occurred just west of Wortham. This tornado had a path length of approximately 0.8 miles and an estimated width of 100 yards. Mostly tree damage occurred with this tornado and winds were estimated at 75 mph.
Golfball size hail fell about one mile west of Wortham.
Large tree limbs were blown down and a metal car canopy was blown onto a highway west of the town of Malakoff.
A NWS Storm Survey determined an EF-0 tornado occurred approximately 4 miles southwest of Fairfield. This tornado had a path length of approximately 3.5 miles and an estimated width of 500 yards. Mostly tree damage occurred with this tornado and winds were estimated at 75 mph.
The hail stones increased to tennis ball size in Fairfield.
A NWS Storm Survey determined an EF-0 tornado occurred approximately 1 mile east of Oakwood. This tornado had a path length of approximately 1 mile and an estimated width of 100 yards. Mostly tree damage occurred with this tornado and winds were estimated at 75 mph.
Nickel size hail fell along County Road 2101 about 5 miles southwest of Palestine.
Large tree limbs were knocked off trees with estimated 70 MPH winds associated with the rear flank downdraft of the thunderstorm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyThe tornado archive for Texas, 2011Warnings in Texas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297038, 297039, 297040, 297044, 297042, 303449, 297046, 297047, 302161, 302162, 302166, 303181, 297048, 297049, 297050, 297051, 297052, 297053, 302169, 303178, 303179, 302173, 302174, 297054, 303180, 297055, 297125, 297126, 297128, 302181, 297130, 297132, 297138, 303182, 297133, 301955, 297136, 297137, 297139, 297140, and more.